Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 67, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 10, 2004, 2:51 PM CDT for Leon County, Texas. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 2:51 PM CDT (19:51 UTC)
- Expired
- Apr 10, 2004, 4:00 PM CDT
- In force
- 69 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Leon County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1585 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 101951
SVRFTW
TXC289-102100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT SAT APR 10 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEON COUNTY IN NORTHEAST TEXAS
* UNTIL 400 PM CDT
* AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 26 MILES WEST OF CENTERVILLE...MOVING EAST AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CENTERVILLE AROUND 340 PM CDT
HAIL TO THE SIZE OF QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3136 9633 3122 9630 3108 9624 3113 9585
3148 9609
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:11 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 10, 1:11 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 111 PM CDT SAT APR 10 2004 .AVIATION... CONCERNS...MAINLY MVFR THRU PD. POSITIVELY TILTED TROUGH OVER NRN MEXICO TO EJECT OUT INTO TEXAS SUNDAY. WITH THE POSITIVE TILT...WINDS ALOFT ARE VEERED...WHICH SHOULD ALLOW LIGHT PRECIP TO CONTINUE PUSHING SE OUT OF THE TRACON THIS AFTERNOON AS OVERRUNNING ABOVE 850 MB SUBSIDES. THRU 20Z OR SO...LIGHT PRECIP MAY DROP CIGS TO IFR AGAIN WITH SURFACE MOISTENING. FOR ACT...THINGS ARE NOT AS NEAT...AS THEY ARE CLOSER TO THE DEEPER MOISTURE AND MAY HAVE TROUBLE SCOURING OUT ELEVATED MOISTURE AHEAD OF THE MEXICAN TROUGH. STILL BELIEVE ALL BUT SOME SHRA WILL MOVE FURTHER SOUTHEAST BY THIS EVENING AS THE COLDER AIR CONTINUES TO DEEPEN AS THE FRONT MOVES SOUTHEAST. MVFR CIGS SHOULD HAVE TROUBLE CLEARING FOR THE REST OF THE TAF PD WITH MID LEVEL CLOUDS...A STOUT CAP AROUND 800 MB...AND GOOD LOW LEVEL DRY AIR HAVING TROUBLE GETTING INTO NORTH TEXAS. 30/SS && .UPDATE... 1110 AM CDT WE HAVE UPDATED THE ZONES TO ADD THE SEVERE THUNDERSTORM WATCH...AND TO INCREASE THE POPS IN THE SOUTHERN ZONES TO LIKELY. HAVE ALSO CHANGED WORDING TO COOL AND WINDY IN MANY AREAS...AND TO LOWER HIGH TEMPERATURES IN SOME AREAS. STRONGEST STORMS SHOULD CONTINUE TO WORK EASTWARD ACROSS THE SOUTHERN ZONES...WITH WEAKER ACTIVITY MOVING NORTHEAST INTO AREAS LIKELY TO INCLUDE THE DFW AREA BY EARLY AFTERNOON. #26 && .PREV DISCUSSION... 400 AM CDT 50 KNOT LOW LEVEL JET CONTINUES TO INTERACT WITH FRONT NEAR THE RED RIVER TO PRODUCE SCATTERED THUNDERSTORMS. MOST OF THIS ACTIVITY HAS REMAINED IN SOUTHERN OKLAHOMA...JUST NORTH OF THE FRONT. DRASTIC WEATHER CHANGES IN STORE FOR NORTH TEXAS TODAY AS A STRONG COLD FRONT MOVES THROUGH. EXPECT SCATTERED THUNDERSTORMS TO FORM NEAR AND BEHIND THE FRONT...AS MOISTURE AIR IS LIFTED OVER THE BOUNDARY. BEST THUNDERSTORM CHANCES WILL BE ACROSS THE EASTERN TWO THIRDS OF THE REGION...ESPECIALLY IN THE SOUTHEAST...AS THE FRONT INTERACTS WITH LOW LEVEL MOISTURE AND INSTABILITY ALREADY IN PLACE. A FEW STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. ALTHOUGH SOME HINTS OF CLEAR SKIES WILL BE PRESENT ACROSS PARTS NORTH TEXAS AT SUNRISE...EXTENSIVE CLOUDINESS BEHIND THE FRONT AND LOW CLOUDS ADVECTING NORTHWARD FROM SOUTH TEXAS WILL MAKE FOR A CLOUDY DAY. SOME POST FRONTAL RAIN AND ELEVATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...ESPECIALLY IN THE SOUTHEAST. RAIN CHANCES WILL INCREASE SUNDAY AS ANOTHER SHORTWAVE MOVES ACROSS THE REGION. RAIN WILL LINGER SUNDAY NIGHT INTO MONDAY MORNING BUT SHOULD END BY MONDAY AFTERNOON...AS THE SHORT WAVE MOVES INTO THE MISSISSIPPI VALLEY REGION. DRY CONDITIONS SHOULD PREVAIL THE REMAINDER OF THE WEEK. THE LATEST GFS INDICATES ANOTHER STRONG TROUGH WILL APPROACH THE REGION ON THE WEEKEND AND BRING RAIN AND THUNDERSTORM CHANCES BACK TO NORTH TEXAS. TEMPS WILL BE VERY TRICKY TODAY WITH MANY OF THE NORTHERN STATIONS HAVING DAYTIME HIGH TEMPS AROUND SUNRISE AND THEN TEMPS FALLING THROUGH THE DAY. DEPENDING ON THE AMOUNT OF LOW CLOUDS THAT REACH THE SOUTHERN ZONES...TEMPS SHOULD WARM INTO THE MID 70S TO AROUND 80. THIS IS A VERY COOL AIRMASS AND OVERNIGHT LOW TEMPS THE NEXT SEVERAL NIGHTS WILL BE MAINLY IN THE 40S. HOWEVER...SOME MID AND UPPER 30S ARE NOT OUT OF THE QUESTION...MAINLY IN THE NORTH SUNDAY NIGHT AND MONDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 46 57 41 / 40 20 40 30 WACO, TX 70 50 59 43 / 60 30 60 30 PARIS, TX 64 44 54 38 / 50 20 30 30 DENTON, TX 60 45 55 39 / 40 20 30 20 MCKINNEY, TX 66 45 55 40 / 50 20 30 20 DALLAS, TX 67 46 57 41 / 40 20 50 30 TERRELL, TX 67 46 57 41 / 50 30 60 30 CORSICANA, TX 71 48 58 42 / 60 40 60 30 TEMPLE, TX 72 50 59 43 / 60 30 60 30 && .FWD WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 10, 2:44 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 244 PM CDT SAT APR 10 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 244 PM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A KILLEEN TO PALESTINE LINE THIS AFTERNOON. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT. HOWEVER...DAMAGING WINDS ARE STILL POSSIBLE NEAR A COLD FRONT MOVING THROUGH EXTREME SOUTHEAST SECTIONS OF THE SLIGHT RISK AREA. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS MAY RETURN TO NORTH TEXAS SUNDAY NIGHT...BUT THERE WILL BE A BETTER CHANCE NEXT FRIDAY AFTERNOON THROUGH SATURDAY AS ANOTHER STRONG COLD FRONT MOVES THROUGH THE REGION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY IN THE SLIGHT RISK AREA. 30/SS
In the hours before
Special weather statement, Apr 10, 1:10 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 110 PM CDT SAT APR 10 2004 TXZ160-161-174-175-101900- FALLS-LIMESTONE-MILAM-ROBERTSON- 110 PM CDT SAT APR 10 2004 ...SIGNIFICANT WEATHER UPDATE FOR FALLS...MILAM...LIMESTONE AND ROBERTSON COUNTIES... AN AREA OF STRONG TO SEVERE THUNDERSTORMS NEAR TEMPLE WILL MOVE EAST AT 40 MPH TOWARDS MARLIN AND GROESBECK THROUGH 230 PM CDT. OTHER STORMS NEAR BURNET WILL MOVE INTO CAMERON AND FRANKLIN THROUGH 3 PM CDT. STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND STRONG WINDS...ALONG WITH VERY HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT.
Special weather statement, Apr 10, 2:04 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 204 PM CDT SAT APR 10 2004 TXZ147-161-162-175-102000- FREESTONE-LEON-LIMESTONE-ROBERTSON- 204 PM CDT SAT APR 10 2004 ...SIGNIFICANT WEATHER UPDATE FOR ROBERTSON...FREESTONE...LIMESTONE AND LEON COUNTIES... STRONG THUNDERSTORMS JUST NEAR BREMOND WILL MOVE EAST AT 35 MPH TOWARDS CENTERVILLE BY 3 PM. HAIL UP TO ONE HALF INCH IN DIAMETER AND 40 MPH WINDS ARE POSSIBLE WITH THESE STORMS. RAINFALL OF UP TO AN INCH CAN ALSO BE EXPECTED. 07/BB
Special weather statement, Apr 10, 2:08 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 208 PM CDT SAT APR 10 2004 TXZ158-102000- BELL- 208 PM CDT SAT APR 10 2004 ...SIGNIFICANT WEATHER UPDATE FOR BELL COUNTY... A STRONG THUNDERSTORM PRODUCING HAIL UP TO ONE HALF INCH IN DIAMETER AND 35 MPH WINDS IS MOVING INTO WESTERN BELL COUNTY AND WILL AFFECT KILLEEN AND BELTON THROUGH 245 PM. ANOTHER ROUND OF HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. 07/BB
Special weather statement, Apr 10, 2:26 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 226 PM CDT SAT APR 10 2004 TXZ142>145- BOSQUE TX-HAMILTON TX-HILL TX-MILLS TX- 226 PM CDT SAT APR 10 2004 SEVERE THUNDERSTORM WATCH #61 IS NO LONGER IN EFFECT FOR... BOSQUE HAMILTON HILL MILLS TXZ156>160-174-175-102100- BELL TX-CORYELL TX-FALLS TX-LAMPASAS TX-MCLENNAN TX-MILAM TX-ROBERTSON TX- INCLUDING THE CITIES OF...BELLMEAD...BELTON...CAMERON...COPPERAS COVE...FORT HOOD...GATESVILLE...HARKER HEIGHTS...HEARNE...HEWITT... KILLEEN...LACY-LAKEVIEW...LAMPASAS...MARLIN...MCGREGOR...ROBINSON... ROCKDALE...TEMPLE...WACO AND WOODWAY 226 PM CDT SAT APR 10 2004 SEVERE THUNDERSTORM WATCH #61 REMAINS IN EFFECT FOR... BELL CORYELL FALLS LAMPASAS MCLENNAN MILAM ROBERTSON
Special weather statement, Apr 10, 2:42 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 242 PM CDT SAT APR 10 2004 TXZ156>160-174-175-102030- BELL TX-CORYELL TX-FALLS TX-LAMPASAS TX-MCLENNAN TX-MILAM TX-ROBERTSON TX- INCLUDING THE CITIES OF...BELLMEAD...BELTON...CAMERON...COPPERAS COVE...FORT HOOD...GATESVILLE...HARKER HEIGHTS...HEARNE...HEWITT... KILLEEN...LACY-LAKEVIEW...LAMPASAS...MARLIN...MCGREGOR...ROBINSON... ROCKDALE...TEMPLE...WACO AND WOODWAY 238 PM CDT SAT APR 10 2004 SEVERE THUNDERSTORM WATCH #61 THAT WAS IN EFFECT FOR...MCLENNAN... CORYELL...FALLS...LAMPASAS...ROBERTSON...BELL AND MILAM COUNTIES... HAS BEEN CANCELLED. IT WILL BE REPLACED BY SEVERE THUNDERSTORM WATCH #62 FOR ANDERSON...BELL...FREESTONE...LEON...MILAM...ROBERTSON COUNTIES.
Special weather statement, Apr 10, 2:44 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 244 PM CDT SAT APR 10 2004 TXZ162-102045- LEON- 244 PM CDT SAT APR 10 2004 ...SIGNIFICANT WEATHER UPDATE FOR LEON COUNTY... A STRONG THUNDERSTORM 7 MILES NORTH OF FRANKLIN WILL MOVE EAST AT 35 MPH TOWARDS CENTERVILLE AND SURROUNDING AREAS THROUGH 330 PM CDT. THIS STORM MAY BECOME SEVERE...AND A WARNING MAY BE ISSUED FOR LEON COUNTY BY 3 PM. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM CDT. 07/BB
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:40 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 50 min |
| Apr 9, 8:23 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 37 min |
| Apr 9, 8:50 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 55 min |
| Apr 9, 9:18 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 57 min |
| Apr 9, 10:30 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 60 min |
| Apr 10, 12:40 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 65 min |
| Apr 10, 11:28 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 62 min |
| Apr 10, 12:28 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 62 min |
| Apr 10, 3:43 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 62 min |
| Apr 10, 4:39 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.